MAUDE Adverse Event Report: COVIDIEN PROTEGE EVERFLEX SELF-EXPANDING STENT SYSTEM STANDARD; STENT, SUPERFICIAL FEMORAL ARTERY

COVIDIEN PROTEGE EVERFLEX SELF-EXPANDING STENT SYSTEM STANDARD; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number PRB35-07-060-120
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/06/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
Physician intended to use a protégé everflex device for treatment of a slightly calcified, non-tortuous plaque lesion in the mid superficial femoral artery.The device was prepped as per ifu without issue.The device did not pass through a previously deployed stent.No resistance was encountered when advancing the device and no excessive force was used.During delivery through the vessel a break/fracture occurred at the tip of the device.The stent was deployed and left as is in the patient.The physician claims the stent fractured.The stent was left as is in the patient.No further clinical sequelae reported for this event.
 
Additional Manufacturer Narrative
Analysis of cine image: the everflex self expanding peripheral stent system was not received for evaluation.A single cine image was received.The cine image is of an implanted stent with a guidewire running through the stent.The image is of just one end of the stent.Due to the quality, clarity, and content of the cine image it is not possible to determine if the image is of the proximal or distal end of the stent.Due to the quality and clarity of the cine image it is not possible to identify individual stent strut rows.The image includes at least three areas of stent offset/pseudo-fracture.The cine image documents an everflex stent deployed within an irregular, calcific lesion.The struts were not evenly spaced within the calcific lesion¿s luminal restrictions (where the stent did not fully expand).It could not be determined whether the strut spacing reflected irregular luminal restriction or if the stent had been deployed while the back (proximal) deployment paddle was being moved forward (distally).There were several gaps in the stent profile documented in the image.Gaps of this nature have been observed when the pseudo-struts separate as a normal result of stent deployment.If information is provided in the future, a supplemental report will be issued.

Brand Name
PROTEGE EVERFLEX SELF-EXPANDING STENT SYSTEM STANDARD
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key6713278
Report Number2183870-2017-00289
Device Sequence Number10795431
Product Code NIP
UDI-Device Identifier00821684069356
UDI-Public00821684069356
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P110023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/06/2020
Device Model NumberPRB35-07-060-120
Device Catalogue NumberPRB35-07-060-120
Device Lot NumberA396902
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/07/2017
Supplement Date Received by Manufacturer07/14/2017
Initial Report FDA Received Date07/14/2017
Supplement Report FDA Received Date08/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight79